Alert archive / Tennessee / Flash Flood Warnings in 2022

Flash Flood Warning 2, NWS Nashville, TN

June 2, 2022Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 2, 2022, 6:15 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 6 hr. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2022, 6:15 PM CDT (23:15 UTC)
Expired
Jun 2, 2022, 11:45 PM CDT
In force
6 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:20 PM CDTFLOOD7 W Lawrenceburg, TNWATER COVERING MT. LEBANON ROAD IN WEST CENTRAL LAWRENCE COUNTY. ROAD IS IMPASSABLE.
Jun 2, 6:20 PM CDTFLASH FLOOD7 W Lawrenceburg, TNCORRECTS PREVIOUS FLOOD REPORT FROM 7 W LAWRENCEBURG. WATER COVERING MT. LEBANON ROAD IN WEST CENTRAL LAWRENCE COUNTY. ROAD IS IMPASSABLE.
Jun 2, 6:20 PM CDTFLASH FLOOD7 W Lawrenceburg, TNWATER COVERING MT. LEBANON ROAD IN WEST CENTRAL LAWRENCE COUNTY. ROAD IS IMPASSABLE.
Jun 2, 6:25 PM CDTFLOOD4 Wnw Lawrenceburg, TNROAD AND LOW LYING FIELDS FLOODED ALONG SHOTWELL ROAD WEST OF LAWRENCEBURG.
Jun 2, 6:25 PM CDTFLASH FLOOD4 Wnw Lawrenceburg, TNCORRECTS PREVIOUS FLOOD REPORT FROM 4 WNW LAWRENCEBURG. ROAD AND LOW LYING FIELDS FLOODED ALONG SHOTWELL ROAD WEST OF LAWRENCEBURG.
Jun 2, 6:25 PM CDTFLASH FLOOD4 Wnw Lawrenceburg, TNROAD AND LOW LYING FIELDS FLOODED ALONG SHOTWELL ROAD WEST OF LAWRENCEBURG.
Jun 2, 6:35 PM CDTFLOOD9 W Lawrenceburg, TNWATER COVERING PINEY ROAD NEAR PINEY CREEK WEST OF LAWRENCEBURG.
Jun 2, 6:35 PM CDTFLASH FLOOD9 W Lawrenceburg, TNCORRECTS PREVIOUS FLOOD REPORT FROM 9 W LAWRENCEBURG. WATER COVERING PINEY ROAD NEAR PINEY CREEK WEST OF LAWRENCEBURG.
Jun 2, 6:35 PM CDTFLASH FLOOD9 W Lawrenceburg, TNWATER COVERING PINEY ROAD NEAR PINEY CREEK WEST OF LAWRENCEBURG.
Jun 2, 7:15 PM CDTFLOOD4 Wsw Lawrenceburg, TNWATERLOO ROAD AT THE INTERSECTION OF WEST POINT ROAD IMPASSABLE DUE TO HIGH WATER.
Jun 2, 7:15 PM CDTFLOOD8 W Lawrenceburg, TNPORTION OF NORTH BRADLEY ROAD WASHED AWAY.
Jun 2, 7:15 PM CDTFLASH FLOOD4 Wsw Lawrenceburg, TNCORRECTS PREVIOUS FLOOD REPORT FROM 4 WSW LAWRENCEBURG. WATERLOO ROAD AT THE INTERSECTION OF WEST POINT ROAD IMPASSABLE DUE TO HIGH WATER.
Jun 2, 7:15 PM CDTFLASH FLOOD4 Wsw Lawrenceburg, TNWATERLOO ROAD AT THE INTERSECTION OF WEST POINT ROAD IMPASSABLE DUE TO HIGH WATER.
Jun 2, 7:15 PM CDTFLASH FLOOD8 W Lawrenceburg, TNCORRECTS PREVIOUS FLOOD REPORT FROM 8 W LAWRENCEBURG. PORTION OF NORTH BRADLEY ROAD WASHED AWAY.
Jun 2, 7:15 PM CDTFLASH FLOOD8 W Lawrenceburg, TNPORTION OF NORTH BRADLEY ROAD WASHED AWAY.
Jun 2, 8:45 PM CDTFLOOD7 Wsw Lawrenceburg, TNTHE WEST END OF SPRING CREEK ROAD IS IMPASSABLE DUE TO DEEP RAPIDLY FLOWING WATER FROM SPRING CREEK.
Jun 2, 8:45 PM CDTFLASH FLOOD7 Wsw Lawrenceburg, TNCORRECTS PREVIOUS FLOOD REPORT FROM 7 WSW LAWRENCEBURG. THE WEST END OF SPRING CREEK ROAD IS IMPASSABLE DUE TO DEEP RAPIDLY FLOWING WATER FROM SPRING CREEK.
Jun 2, 8:45 PM CDTFLASH FLOOD7 Wsw Lawrenceburg, TNTHE WEST END OF SPRING CREEK ROAD IS IMPASSABLE DUE TO DEEP RAPIDLY FLOWING WATER FROM SPRING CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

423 
WGUS54 KOHX 022315
FFWOHX
TNC099-181-030215-
/O.NEW.KOHX.FF.W.0002.220602T2315Z-220603T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
615 PM CDT Thu Jun 2 2022

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Central Lawrence County in middle Tennessee...
  Southeastern Wayne County in middle Tennessee...

* Until 915 PM CDT.

* At 615 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lawrenceburg, Loretto, Collinwood, St. Joseph, Ethridge, 
  Westpoint, Leoma, Iron City and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3500 8769 3516 8780 3541 8741 3522 8721
      3522 8722 3521 8722 3521 8721 3520 8721
      3520 8722 3508 8740 3500 8764

FLASH FLOOD...RADAR INDICATED

$$

FB
2 follow-up statements
236 
WGUS54 KOHX 030132
FFWOHX
TNC099-181-030315-
/O.EXT.KOHX.FF.W.0002.000000T0000Z-220603T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
832 PM CDT Thu Jun 2 2022

The National Weather Service in Nashville has extended the

* Flash Flood Warning for...
  Central Lawrence County in middle Tennessee...
  Southeastern Wayne County in middle Tennessee...

* Until 1015 PM CDT.

* At 832 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of around 1 inch is 
  possible in the warned area. Flash flooding is already ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lawrenceburg, Loretto, Collinwood, St. Joseph, Ethridge, 
  Westpoint, Leoma, Iron City and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3500 8769 3516 8780 3541 8741 3522 8721
      3522 8722 3521 8722 3521 8721 3520 8721
      3520 8722 3508 8740 3500 8763

FLASH FLOOD...RADAR INDICATED

$$

27
358 
WGUS54 KOHX 030302
FFWOHX
TNC099-181-030445-
/O.EXT.KOHX.FF.W.0002.000000T0000Z-220603T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1002 PM CDT Thu Jun 2 2022

The National Weather Service in Nashville has extended the

* Flash Flood Warning for...
  Central Lawrence County in middle Tennessee...
  Southeastern Wayne County in middle Tennessee...

* Until 1145 PM CDT.

* At 1002 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lawrenceburg, Loretto, Collinwood, St. Joseph, Ethridge, 
  Westpoint, Leoma, Iron City and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3500 8769 3516 8780 3541 8741 3522 8721
      3522 8722 3521 8722 3521 8721 3520 8721
      3520 8722 3508 8740 3500 8762

FLASH FLOOD...RADAR INDICATED

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:37 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 2, 1:37 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
137 PM CDT Thu Jun 2 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Saturday Night)
Issued at 134 PM CDT Thu Jun 2 2022

Frontal boundary is pushing across the Plateau at this time with a
few showers and tstms across that area. Convective temps are close
to being reached elsewhere and we are beginning to see some isolated
development. This trend will continue through the mid and late
afternoon hours before the activity diminishes.

A surface high will begin to build in tonight and through Friday.
Other than some patchy fog across the Plateau early on Friday, we
should have very nice and dry weather through Friday and on into
Saturday. High temperatures will be near seasonal but look for
humidity levels and low temps to run below normal. Overnight lows
will range from the mid 50s to lower 60s.

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 134 PM CDT Thu Jun 2 2022

A return southerly flow will begin to bring humidity back in
across the area on Sunday and Monday. Then, the weather pattern
will begin to turn more active. A frontal boundary will move
slowly southward and basically stall near our area. Upper level
pattern looks quasi-zonal and somewhat active with impulses
traversing the area from west to east. Thus, shower and tstm
chances will return through much of the extended.

For temps, its looking above normal. Despite the close proximity
of the aforementioned frontal boundary, model low level winds
appear to be mostly southerly. So, warmth and humidity will
accompany the chances of convection.

&&

.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Thu Jun 2 2022

VFR conditions will be seen at CKV/BNA/MQY this TAF period with
VCSH this afternoon. Westerly winds this afternoon will become
more northerly tonight. At CSV, VCTS will be seen this afternoon
with VCSH this evening. VFR conditions and westerly winds are
expected at CSV this afternoon, with MVFR cigs/vis this
evening/overnight and winds becoming northerly but returning to
VFR tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      63  84  60  87 /  10   0   0   0
Clarksville    60  82  57  84 /   0   0   0   0
Crossville     60  77  55  79 /  20   0   0   0
Columbia       63  84  59  86 /  10   0   0   0
Cookeville     61  79  57  81 /  10   0   0   0
Jamestown      59  77  55  79 /  20   0   0   0
Lawrenceburg   64  84  59  85 /  20   0   0   0
Murfreesboro   63  85  58  88 /  20   0   0   0
Waverly        60  81  57  85 /  10   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION.....Shamburger
Hazardous weather outlook, Jun 2, 1:53 AM CDT, 16 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
153 AM CDT Thu Jun 2 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-030700-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
153 AM CDT Thu Jun 2 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will be possible throughout the
day. An isolated strong to severe thunderstorm is possible mainly in
the afternoon for the southeastern half of the area. The main
concerns are damaging wind gusts and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:17 AM CDTSpecial Weather StatementOHXDickson28 min

Nearby

Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.